Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 1, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Jan 9, 2009, 2:34 AM MST for 26 counties in Nebraska. It took effect at Jan 9, 2009, 8:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2009, 2:34 AM MST (09:34 UTC)
- In effect from
- Jan 9, 2009, 8:00 AM MST
- Expired
- Jan 9, 2009, 4:53 PM MST
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3035 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 090934 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 AM CST FRI JAN 9 2009 ...STRONG NORTH WINDS TO OCCUR TODAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA... .STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL OCCUR BEHIND A STRONG COLD FRONT MOVING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE WINDS WILL BEGIN TO DIMINISH LATE THIS AFTERNOON AS HIGH PRESSURE BUILDS INTO THE REGION. NEZ004>010-022>029-035>038-056>059-069>071-094-092200- /O.NEW.KLBF.WI.Y.0001.090109T1500Z-090110T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 334 AM CST FRI JAN 9 2009 /234 AM MST FRI JAN 9 2009/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON. STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH WILL OCCUR BEHIND A STRONG COLD FRONT MOVING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE WINDS WILL BEGIN TO DIMINISH LATE THIS AFTERNOON AS HIGH PRESSURE BUILDS INTO THE REGION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KAR
2 follow-up statements
000 WWUS73 KLBF 092108 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 308 PM CST FRI JAN 9 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-100000- /O.CON.KLBF.WI.Y.0001.000000T0000Z-090110T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 308 PM CST FRI JAN 9 2009 /208 PM MST FRI JAN 9 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH WILL DIMINISH TO 20 TO 30 MPH BY EARLY EVENING AS HIGH PRESSURE BUILDS INTO THE REGION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SPRINGER
000 WWUS73 KLBF 092353 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 553 PM CST FRI JAN 9 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-100100- /O.CAN.KLBF.WI.Y.0001.000000T0000Z-090110T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 553 PM CST FRI JAN 9 2009 /453 PM MST FRI JAN 9 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. NORTH WINDS WILL CONTINUE TO DIMINISH BELOW 30 MPH THIS EVENING. $$ CDC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Jan 9, 2:31 AM MST, 3 minutes earlier.
Area forecast discussion, Jan 9, 2:31 AM MST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 331 AM CST FRI JAN 9 2009 .DISCUSSION... TODAY...ARCTIC COLD FRONT TO BLAST THROUGH THIS MORNING...WITH WIND AND PRECIPITATION CHANCES THE MAIN CONCERNS. AFTER IN HOUSE DISCUSSION AND COLLABORATION WITH SURROUNDING OFFICES...HAVE DECIDED TO GO AHEAD AND ISSUE A WIND ADVISORY. THIS WILL BE A LOW END ADVISORY...WITH SUSTAINED WINDS RIGHT AROUND 30 MPH WITH SOME GUSTS TO NEAR 45 MPH. GUIDANCE IS GENERALLY JUST A TAD BELOW ADVISORY THRESHOLD...BUT ALL MODELS INDICATING STRONG CAA...AND 06Z NAM SHOWING THREE HOUR PRESSURE RISES OF ABOUT 6 MB THIS MORNING. NAM ALSO INDICATING 850 MB WINDS INCREASING TO NEAR 55 KTS THROUGH CENTRAL NEBRASKA. NAM BUFFER SOUNDINGS ALSO SIGNAL THE POTENTIAL FOR ADVISORY...SO WILL ISSUE...AND HAVE WIND ADVISORY GO INTO EFFECT AT 15Z AND EXPIRE AT 00Z FOR THE ENTIRE AREA. NEXT CONCERN WILL BE PRECIPITATION. GOOD FRONTOGENESIS INDICATED BY THE MODELS RIGHT BEHIND THE FRONT. GFS ALSO HAS AREA IN FAVORABLE RIGHT REAR QUAD OF JET...SO HAVE BUMPED POPS UP SOME...AND HAVE A MIX OF RAIN AND SNOW THIS MORNING AND ALL SNOW BY THIS AFTERNOON. AMOUNTS WILL BE LIGHT...BUT A FEW HUNDREDTHS OF AN INCH LIQUID WITH ONE HALF TO ONE INCH OF SNOW POSSIBLE GENERALLY ALONG AND EAST OF HWY 83. HIGHS WILL BE REACHED THIS MORNING WITH FALLING TEMPS IN THE AFTERNOON...AND WILL BE WORDED AS SUCH IN THE FORECAST. SKIES SHOULD CLEAR OUT SOME TONIGHT...WITH LOWS FROM NEAR 8 ABOVE NORTHEAST TO 15 DEGREES OR SO SOUTHWEST. SATURDAY AND SUNDAY CONTINUE TO LOOK DRY AND FAIRLY MILD. HIGHS WILL RANGE FROM THE 30S IN THE NORTHEAST...TO THE 40S SOUTHWEST. MONDAY WE/LL SEE A COOL DOWN AS A COLD FRONT SLIPS SOUTH THROUGH THE AREA. COULD SEE SOME LIGHT SNOW ACROSS THE NORTH WITH THE FRONTAL PASSAGE. LOOKS LIKE A WARM UP ON TUESDAY AHEAD OF A STRONG ARCTIC FRONT...AND SOME PRETTY COLD AIR /-22C AT 925 MB/ IN THE NORTHEAST FOR WEDNESDAY. SOUTHWEST ALSO WILL BE WELL BELOW FREEZING IF MODELS VERIFY. && .AVIATION... SFC LOW PRESSURE NOW CENTERED OVER CNTRL AND SRN SANDHILLS. PREVAILING WRLY FLOW ACROSS NWRN FA. COLD FRONT DRAPED FROM BLACK HILLS WEST TO BTWN CASPER AND GILLETTE WYOMING. ADVANCING UPPER TROUGH AND H3 JET TO PROVIDE A PERIOD OF SCT RAIN/SNOW SHOWERS PRIOR TO 18Z FOR KVTN AND KLBF WITH SCT SNOW SHOWERS DURING AFTN. WIND TO INCREASE TO 30 MPH SUSTAINED FROM 18Z THROUGH 22Z THEN QUICKLY DIMINISH THROUGH 00Z. MVFR CIGS PREVAILING BKN025 FROM 16Z TIL 00Z KVTN AND ONLY SCT025 FOR KLBF FROM 17Z TIL 00Z. KLBF MAY ACTUALLY HAVE SIMILAR MVFR CIGS ALONG WITH VSBY 3-5SM FROM 15-19Z AND AM LEANING TOWARD INCLUSION IN 12Z TAF. GUST POTENTIAL PER BUFKIT SOUNDINGS INDICATE 40 KTS AT 825 MB SUGGESTIVE OF GUST TO 45 MPH PSBL. AFT 00Z...MID AND HIGH CLOUDS WILL CLEAR EARLY WITH SATURATION NEAR H850 MB LIKELY MORE ATTRIBUTED TO CAA. WILL LEAN TOWARD GOING OVC035 DURING THE EVENING AND AVOID MVFR CIGS. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY IN EFFECT FROM 15Z TO 00Z FOR ALL ZONES. .DISCUSSION...TAYLOR .AVIATION...ROBERG
Hazardous weather outlook, Jan 8, 2:47 PM MST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 PM CST THU JAN 8 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-092200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 347 PM CST THU JAN 8 2009 /247 PM MST THU JAN 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A CANADIAN COLD FRONT WILL MOVE THROUGH WESTERN AND NORTH CENTRAL NEBRASKA FRIDAY MORNING AND EARLY AFTERNOON...BRINGING AN INCREASE TO THE NORTHERLY WINDS. A WIND ADVISORY MAY BE NEEDED DURING THIS TIME AS COLD AIR SPILLS SOUTHWARD CREATING POSSIBLE WIND GUSTS OVER 45 MPH. A STRONG ARCTIC FRONT WILL DIVE INTO THE CENTRAL PLAINS ON TUESDAY NIGHT...BRINGING EXTREMELY COLD AIR INTO WESTERN AND NORTH CENTRAL NEBRASKA FOR THE END OF NEXT WEEK. EXACT TEMPERATURES FOR NEXT WEDNESDAY AND THURSDAY WILL BE DIFFICULT TO FORECAST THIS FAR OUT...BUT SHOULD END UP WELL BELOW NORMAL. MID JANUARY AFTERNOON HIGHS SHOULD REACH INTO THE LOW TO MID 30S...WITH LOWS IN THE SINGLE DIGITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
Nearby
Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.